Alert archive / Kentucky / Freeze Warnings in 2017
Freeze Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Mar 16, 2017, 1:27 PM EDT for 4 counties in Indiana; 12 counties in Kentucky; 5 counties in Ohio. It took effect at Mar 16, 2017, 9:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 1:27 PM EDT (17:27 UTC)
- In effect from
- Mar 16, 2017, 9:00 PM EDT
- Expired
- Mar 17, 2017, 9:23 AM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, OH
All 21 counties
Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WWUS71 KILN 161727 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 127 PM EDT Thu Mar 16 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170130- /O.NEW.KILN.FZ.W.0003.170317T0100Z-170317T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 127 PM EDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EDT FRIDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 9 PM this evening to 10 AM EDT Friday. * TEMPERATURES...Temperatures will fall into the 20s this evening. Readings will slowly rise late tonight into Friday morning. * IMPACTS...Any trees and flowers that have already started blooming will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
735 WWUS71 KILN 162354 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 754 PM EDT Thu Mar 16 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170900- /O.CON.KILN.FZ.W.0003.170317T0100Z-170317T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 754 PM EDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * TEMPERATURES...Temperatures will fall into the 20s this evening. Readings will slowly rise late tonight into Friday morning. * IMPACTS...Any trees and flowers that have already started blooming will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
909 WWUS71 KILN 170727 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 327 AM EDT Fri Mar 17 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-171400- /O.CON.KILN.FZ.W.0003.000000T0000Z-170317T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 327 AM EDT Fri Mar 17 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Temperatures are near their lows for the morning, generally in the middle to upper 20s. Temperatures will begin to rise over the next few hours. * IMPACTS...Any trees and flowers that have already started blooming will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ HATZOS
206 WWUS71 KILN 171323 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 923 AM EDT Fri Mar 17 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-171430- /O.CAN.KILN.FZ.W.0003.000000T0000Z-170317T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 923 AM EDT Fri Mar 17 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Wilmington has cancelled the Freeze Warning. Temperatures will continue to rise above freezing through late morning. Therefore, the freeze warning has been canceled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Mar 16, 8:44 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 16, 8:44 AM EDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 844 AM EDT Thu Mar 16 2017 .SYNOPSIS... High pressure will build into the area today and move off to the east tonight. Southerly winds on the back side of this high will allow temperatures to rebound closer to normal on Friday until a cold front moves through the region Friday night. Another high pressure system will build back in for the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... An area of stratocu will drift down across eastern portions of our fa through mid morning. Otherwise, high pressure will build east across the Tennessee Valley through this afternoon, resulting in mostly sunny skies. After a cool start this morning, temperatures will push up into the upper 30s to lower 40s through this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... With the clear skies and light winds, temperatures will drop off quickly this evening. Freezing temperatures will occur again, then southerly winds on the back side of this high will cause a rise in temperatures late. With the southerly winds and warmer temperatures, more moisture will be pulled into the area, with some light rain or freezing rain possible towards daybreak in western portions of the CWA. Increasing southwesterly flow will bring a good shot of isentropic lift across the area on Friday. This will lead to an increasing chance of showers from west to east through the morning hours and continuing into the afternoon. Surface temps will be near freezing at the onset, which could lead to a brief period of mixed pcpn/freezing rain before the pcpn transitions over to all rain by late morning. Highs on Friday will eventually push up into the mid 40s to lower 50s. The better isentropic lift will shift off to our east by Friday evening but short wave energy moving across the southern Great Lakes Friday night into Saturday will bring a secondary chance of showers to our area. As the cold air is filtered into the region, any rain will mix with and change over to snow late Friday night and into Saturday morning, especially across our northern areas. Lows Friday night will be in the 30s with highs on Saturday generally in the 40s. Mid level ridging will push quickly east across the region through the day on Sunday, leading to dry conditions and highs once again in the 40s. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... There are some timing and placement issues with the next short wave to affect the region for Monday into Tuesday. As a result, will remain somewhat broad with both pops and timing, indicating higher chance to likely pops both days. Depending on the timing, pcpn could start off as a rain snow mix early Monday morning, but thermal fields are generally warm enough to support rain through the event. Expect highs on Monday and Tuesday into the 50s, cooling into the 40s as we dry out by Wednesday. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... High pressure at the sfc will work across the area today. A few cu could develop across the nrn tafs, with possible VFR ceiling at CMH/LCK this morning as moisture drops se from nw OH. Expect the srn tafs to be sunny. By 00Z, the sfc ridge axis will be east of the area, allowing isentropic lift to begin and high clouds to begin to filter in. Cigs will gradually lower tonight. Consensus of the models is to bring pcpn into the wrn tafs around 12Z. Temperatures will be right around freezing at CVG at 12Z, which could lead to mixed pcpn for a few hours. Included a Prob30 of -fzrasn from 12Z-14Z. After that temperatures should be above freezing and the pcpn should be regular rain, but cigs will be dropping throughout the morning. OUTLOOK...MVFR/IFR ceilings and MVFR visibilities likely Friday into Saturday. Wind gusts up to 30kt possible Saturday. MVFR ceilings and visibilities possible again on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Freeze Warning until noon EDT today for OHZ077>079-081-088. KY...Freeze Warning until noon EDT today for KYZ089>100. IN...Freeze Warning until noon EDT today for INZ073>075-080. && SYNOPSIS...Franks NEAR TERM...JGL SHORT TERM...Franks LONG TERM...JGL AVIATION...Sites
Hazardous weather outlook, Mar 16, 5:02 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 502 AM EDT Thu Mar 16 2017 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-170915- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike- 502 AM EDT Thu Mar 16 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A brief period of light freezing rain is possible early Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170915- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Scioto- 502 AM EDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A brief period of light freezing rain is possible early Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in Kentucky, 2017Freeze Warnings in Ohio, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.